Results in Mathematics

, Volume 63, Issue 1–2, pp 397–408 | Cite as

Matkowski–Sutô Type Equation on Symmetrized Weighted Quasi-Arithmetic Means

Article
  • 101 Downloads

Abstract

We solve a functional equation involving symmetrized weighted quasi-arithmetic means. More precisely we investigate the invariance of the arithmetic mean in the class of symmetrized weighted quasi-arithmetic means. Some regularity on the unknown generator functions is assumed.

Mathematics Subject Classification (2010)

39B22 39B12 

Keywords

Means invariance equation Matkowski–Sutô type equation functional equations involving means 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Aczél J.: The notion of mean values. Norske Vid. Selsk. Forh. Trondhjem 19(23), 83–86 (1947)MathSciNetMATHGoogle Scholar
  2. 2.
    Aczél J.: On mean values. Bull. Am. Math. Soc. 54, 392–400 (1948)MATHCrossRefGoogle Scholar
  3. 3.
    Aczél J.: Lectures on Functional Equations and Their Applications, Mathematics in Science and Engineering, vol 19. Academic Press, New York (1966)Google Scholar
  4. 4.
    Baják, Sz., Páles, Zs.: Solving invariance equations involving homogeneous means with the help of computer, manuscriptGoogle Scholar
  5. 5.
    Baják Sz., Páles Zs.: Computer aided solution of the invariance equation for two-variable Stolarsky means. Appl. Math. Comput. 216, 3219–3227 (2010)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Baják Sz., Páles Zs.: Computer aided solution of the invariance equation for two-variable Gini means. Comput. Math. Appl. 58, 334–340 (2009)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Baják Sz., Páles Zs.: Invariance equation for generalized quasi-arithmetic means. Aequationes Math. 77, 133–145 (2009)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Burai P.: A Matkowski–Sutô type equation. Publ. Math. Debrecen 70(1–2), 233–247 (2007)MathSciNetMATHGoogle Scholar
  9. 9.
    Burai, P.: Functional equations involving means (in Hungarian). Ph.D. Thesis, University of Debrecen, Hungary (2008)Google Scholar
  10. 10.
    Daróczy Z., Dascǎl J.: On the general solution of a family of functional equations with two parameters and its application. Math. Pannon. 20(1), 27–36 (2008)Google Scholar
  11. 11.
    Daróczy Z., Hajdu G., Ng C.T.: An extension theorem for a Matkowski–Sutô problem. Colloq. Math. 95(2), 153–161 (2003)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Daróczy Z., Maksa Gy.: On a problem of Matkowski. Colloq. Math. 82(1), 117–123 (1999)MathSciNetMATHGoogle Scholar
  13. 13.
    Daróczy Z., Maksa Gy., Páles Zs.: Extension theorems for the Matkowski–Sutô problem. Demonstr. Math. 33(3), 547–556 (2000)MATHGoogle Scholar
  14. 14.
    Daróczy Z., Maksa Gy., Páles Zs.: Functional equations involving means and their Gauss composition. Proc. Am. Math. Soc. 134(2), 521–530 (2006)MATHCrossRefGoogle Scholar
  15. 15.
    Daróczy Z., Páles Zs.: Convexity with given infinite weight sequences. Stochastica 11(1), 5–12 (1987)MathSciNetMATHGoogle Scholar
  16. 16.
    Daróczy Z., Páles Zs.: Gauss-composition of means and the solution of the Matkowski–Sutô problem. Publ. Math. Debrecen 61(1–2), 157–218 (2002)MathSciNetMATHGoogle Scholar
  17. 17.
    Daróczy Z., Páles Zs.: A Matkowski–Sutô type problem for quasi-arithmetic means of order α. FunctionalEquations—Results Advances. In: Daróczy, Z., Páles, Zs. (eds) Adv. Math. (Dordr.), vol. 3, pp. 189–200. Kluwer Acad. Publ, Dordrecht (2002)Google Scholar
  18. 18.
    Daróczy, Z., Páles, Zs.: On the equality of means. Report of Meeting. The Sixth Debrecen–Katowice Winter Seminar on Functional Equations and Inequalities. http://riesz.math.klte.hu/~debkat/2006/2006.html (2006)
  19. 19.
    Daróczy Z., Páles Zs.: On symmetrized weighted quasi-arithmetic means, Report of Meeting: The Forty-third International Symposium on Functional Equations. Aequationes Math. 71, 178–179 (2006)Google Scholar
  20. 20.
    Daróczy Z., Páles Zs.: A characterization of nonconvexity and its applications in the theroy of quasi-arithmetic means, Ineaualities and Applications. In: Bandle, C., Gilányi, A., Páles, Zs., Plum, M. (eds) International Series of Numerical Mathematics, vol. 157., pp. 251–261. Birkhäuser, Basel (2009)Google Scholar
  21. 21.
    Domsta J., Matkowski J.: Invariance of the arithmetic mean with respect to special mean-type mappings. Aequationes Math. 71(1–2), 70–85 (2006)MathSciNetMATHCrossRefGoogle Scholar
  22. 22.
    Głazowska D., Jarczyk W., Matkowski J.: Arithmetic mean as a linear combination of two quasi-arithmetic means. Publ. Math. Debrecen 61(3–4), 455–467 (2006)Google Scholar
  23. 23.
    Hardy, G.H., Littlewood, J.E., Pólya, G.: Inequalities, Cambridge University Press, Cambridge, (1934 first edition, second edition 1952)Google Scholar
  24. 24.
    Jarczyk J.: Invariance of weighted quasi-arithmetic means with continuous generators. Publ. Math. Debrecen 71(3–4), 279–294 (2007)MathSciNetMATHGoogle Scholar
  25. 25.
    Jarczyk, J.: Invariance of weighted quasi-arithmetic means (in Polsih), Ph.D. thesis, University of Zielona Góra, Poland (2007)Google Scholar
  26. 26.
    Jarczyk J.: Invariance of quasi-arithmetic means with function weights. J. Math. Anal. Appl. 353(1), 134–140 (2009)MathSciNetMATHCrossRefGoogle Scholar
  27. 27.
    Jarczyk J.: On an equation involving weighted quasi-arithmetic means. Acta Math. Hungarica 129(1–2), 96–111 (2010)MathSciNetMATHCrossRefGoogle Scholar
  28. 28.
    Jarczyk J.: Invariance in a class of Bajraktarević means. Nonlinear Anal. 71(5), 2608–2619 (2010)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Makó Z., Páles Zs.: The invariance of the arithmetic mean with respect to generalized quasi-arithmetic means. J. Math. Anal. Appl. 353, 8–23 (2009)MathSciNetMATHCrossRefGoogle Scholar
  30. 30.
    Matkowski J.: Invariant and complementary quasi-arithmetic means. Aequationes Math. 57(1), 87–107 (1999)MathSciNetMATHCrossRefGoogle Scholar
  31. 31.
    Matkowski J.: Lagrangian mean-type mappings for which the arithmetic mean is invariant. J. Math. Anal. Appl. 309(1), 15–24 (2005)MathSciNetMATHCrossRefGoogle Scholar
  32. 32.
    Makó Z.: On the equality and invariance problem of two variable means and perturbation of monotonic functions, Ph.D. Thesis, University of Debrecen, Hungary (2009)Google Scholar
  33. 33.
    Sutô O.: Studies on some functional equations I. Tôhoku Math. J. 6, 1–15 (1914)MathSciNetMATHGoogle Scholar
  34. 34.
    Sutô O.: Studies on some functional equations II. Tôhoku Math. J. 6, 82–101 (1914)Google Scholar
  35. 35.
    Zhang Q., Xu B.: An invariance of geometric mean with respect to generalized quasi-arithmetic means. J. Math. Anal. Appl. 379(1), 65–74 (2011)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2011

Authors and Affiliations

  1. 1.Department of Applied Mathematics and Probability TheoryUniversity of DebrecenDebrecenHungary

Personalised recommendations